View Full Version : Working out on Concerta+Caffine


Unclelias
03-15-16, 04:23 PM
I have been prescribed Concerta 72mg for ADHD and I find it difficult to workout in the morning while I am on my medication even if I drink caffeine as well, I get way too drowsy. Does anyone else have this problem? I get much better workouts at night after the medication has wore off.

Pilgrim
03-15-16, 05:07 PM
Your bodies more relaxed.

LostDog
03-16-16, 09:32 AM
I tried Concerta at first and (paradoxically) found it made me literally sleepy. I then switched to Ritalin LA which is "long acting" as opposed to "slow release" like Concerta. This was a lot better but I was still struggling to feel motivated, especially before lunch. The next step was Dex, which has been working pretty well for me. I would speak to my PD about this and any kind of side effects you experience. I found mine to be quite open to the idea of trialing different meds, in fact She felt that it was part of the process that can be expected at the beginning of treatment. It's worth it when you start to get it right, and you will know it when you do.

TheFitFatty
03-28-16, 01:11 AM
I'm having the opposite effect. I feel like my heart is racing when I'm working out on Concerta. I hit my target heart rate much easier and I really struggle with High Intensity stuff because it feels like my heart is racing too fast.

GoalieMel33
03-28-16, 01:19 PM
If you're having rapid pulses, your doctor might prescribe a betablocker (like Atenolol or Propanolol which slows heart rate) or a similar medication to help with that symptom.

When I first started working out I was also concerned since my heart rate was going up (a lot more than usual) but regular exercise eventually brought it down. I guess my body adapted to it so now it's not an issue anymore.

It can be distracting (and that comes from the girl who can't focus while running if I'm hearing my breathing lol) but as long as your HR is within the normal range and not bothering you, it will probably go away.

Is it the racy heart that prevents you from training intensively or feeling that you're out of breath?

TheFitFatty
03-29-16, 01:25 AM
I've only been on the meds for a month, so I'm hoping that it will adjust. It's definitely the racing heart, because my breathing is fine.

Right now I'm stick to steady pace runs instead of intervals, and that seems fine.